Minoxidil is a popular medicine prescribed for hair growth. It is generally available in the form of solution and foam and comes under many brand names.
It is common for the medicines to have some side effects besides its usual and needed positive effects. A majority of people using Minoxidil have not reported any side-effect. However, Minoxidil might occur some serious side effects if directly absorbed into your bloodstream.
Minoxidil Topical is used for direct application on the scalp. It might show effects like an allergic reaction, chest pain, fast heartbeat, difficulty in breathing, swelling of hands, feet, face, lips, tongue or throat, weight gain, etc. If you face any of these side-effects, it is advisable to consult a doctor immediately.
Other commonly reported side-effects of Minoxidil are -
- Change in hair colour or its texture
- Skin rashes or itching
Apart from it, there are some rare side-effects of Minoxidil as well, like -
- Itchy and burning scalp.
- Increase in hair loss.
- Hair growth in unwanted body parts.
- Red and burning skin.
Sometimes, your body sends signals that are not linked with side-effects but with overconsumption of a medicine or supplement. If you happen to experience burning, stinging, or redness of the scalp, frequent headaches, light-headedness, numbness or tingling of hands, feet or face, you might have excessively consumed the medicine.
Any other existing health condition or medication may add to the impact. Hence, when your doctor prescribes you Minoxidil, freely inform him/her about the other medication that you consume to avoid any possible risk of side-effects. Also, apply Minoxidil only in quantity advised by your doctor. If you experience any side-effect or overconsumption triggers, stop applying Minoxidil immediately and consult your doctor before re-applying.
- Never use this without prescription
- Minoxidil is strictly not suitable for under 18 age group
Remember to talk to your health practitioner when you do not see any improvement in your hair-growth within four months.
Medically reviewed by Rishabh Verma, RP